Alert archive / California / Wind Advisories in 2008

Wind Advisory 7, NWS Phoenix, AZ

February 2, 2008

NWS Phoenix, AZ issued this wind advisory at Feb 2, 2008, 1:29 PM PST. It took effect at Feb 3, 2008, 10:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2008, 1:29 PM PST (21:29 UTC)
In effect from
Feb 3, 2008, 10:00 AM PST
Expired
Feb 3, 2008, 8:00 PM PST
In force
10 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 022129
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
229 PM MST SAT FEB 2 2008

AZZ020-021-025-026-CAZ030>033-030930-
/O.NEW.KPSR.WI.Y.0007.080203T1800Z-080204T0400Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA...
FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...
COTTONWOOD VISITOR CENTER...LOST HORSE-KEYS VIEW JTNP...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...
CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
229 PM MST SAT FEB 2 2008 /129 PM PST SAT FEB 2 2008/

...WIND ADVISORY IN EFFECT FROM 11 AM MST /10 AM PST/ TO 9 PM MST
/8 PM PST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM MST /10 AM PST/ TO 9 PM MST /8 PM PST/
SUNDAY.

STRONG WINDS WILL DEVELOP ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA SUNDAY AS AN ENERGETIC LOW PRESSURE SYSTEM CROSSES THE
REGION. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED TO DEVELOP BY LATE SUNDAY MORNING...LASTING INTO SUNDAY
EVENING. THE STRONG WINDS WILL BEGIN TO SETTLE DOWN LATE SUNDAY
EVENING...THOUGH BREEZY TO WINDY CONDITIONS WILL CONTINUE THROUGH THE
NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

INIGUEZ
4 follow-up statements
000 
WWUS75 KPSR 031022
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
322 AM MST SUN FEB 3 2008

AZZ020-021-025-026-CAZ030>033-032330-
/O.CON.KPSR.WI.Y.0007.080203T1800Z-080204T0400Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA...
FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...
COTTONWOOD VISITOR CENTER...LOST HORSE-KEYS VIEW JTNP...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...
CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
322 AM MST SUN FEB 3 2008 /222 AM PST SUN FEB 3 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/
THIS MORNING TO 9 PM MST /8 PM PST/ THIS EVENING...

A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST CALIFORNIA AND
SOUTHWEST ARIZONA THIS AFTERNOON. GUSTY WEST TO NORTHWEST WINDS 
OF 25 TO 35 MPH...WITH ISOLATED GUSTS TO 50 MPH ARE EXPECTED.

WIND PRONE AREAS INCLUDE THE IMPERIAL VALLEY...THE SALTON SEA...
JOSHUA TREE NATIONAL PARK...AND THE LENGTH OF THE COLORADO RIVER
VALLEY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

HV
000 
WWUS75 KPSR 031430
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
730 AM MST SUN FEB 3 2008

CAZ030-032-033-032300-
/O.UPG.KPSR.WI.Y.0007.080203T1800Z-080204T0400Z/
/O.NEW.KPSR.HW.W.0001.080203T1430Z-080204T0400Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
630 AM PST SUN FEB 3 2008

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING...
...WIND ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE BEEN INCREASING DURING THE EARLY MORNING HOURS...AND WERE
GUSTING TO NEAR 50 MPH AT LOST HORSE RAWS SITE IN JOSHUA TREE
NATIONAL PARK AT 6 AM PST. THESE WINDS ARE EXPECTED TO CONTINUE
THROUGHOUT THE DAY AS A STRONG WEATHER SYSTEM AND COLD FRONT
APPROACH TODAY AND THEN MOVE THROUGH TONIGHT. WIND GUSTS APPROACHING
60 MPH ARE POSSIBLE AT WIND PRONE LOCATIONS SUCH AS OCOTILLO...
JOSHUA TREE NATIONAL PARK AND THE IMPERIAL/EL CENTRO AREA.

MOTORISTS ON INTERSTATES 8 AND 10...AS WELL AS THOSE TRAVELING ON
NORTH-SOUTH ORIENTED HIGHWAYS...SHOULD BE ALERT TO VERY STRONG WIND
GUSTS...AS WELL AS PATCHY AREAS OF LOWERED VISIBILITIES IN BLOWING
DUST AND SAND.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. IN ADDITION...
STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED
VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR
BLOWING SAND. USE EXTRA CAUTION

$$

AZZ020-021-025-026-CAZ031-032300-
/O.CON.KPSR.WI.Y.0007.080203T1800Z-080204T0400Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA...
FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...BLYTHE
730 AM MST SUN FEB 3 2008 /630 AM PST SUN FEB 3 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/
THIS MORNING TO 9 PM MST /8 PM PST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ THIS
MORNING TO 9 PM MST /8 PM PST/ THIS EVENING. 

GUSTY WEST AND SOUTHWEST WINDS WILL CONTINUE TO DEVELOP THIS
MORNING...WITH GUSTS TO NEAR 45 MPH POSSIBLE BY LATE MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

ESTLE
000 
WWUS75 KPSR 032148
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
248 PM MST SUN FEB 3 2008

CAZ030-032-033-040400-
/O.CON.KPSR.HW.W.0001.000000T0000Z-080204T0400Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
148 PM PST SUN FEB 3 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. 

SOUTHWEST AND WEST WINDS WILL CONTINUE TO REMAIN VERY STRONG ACROSS
THE AREA INTO THE EARLY EVENING HOURS AS A STRONG WEATHER DISTURBANCE
AND ASSOCIATED COLD FRONT SWEEP THROUGH. GUSTS TO AT LEAST 60 MPH
ARE POSSIBLE...ESPECIALLY OVER WIND PRONE LOCATIONS SUCH AS JOSHUA
TREE NATIONAL PARK...AND FAR WESTERN IMPERIAL COUNTY JUST TO THE EAST
OF THE COASTAL MOUNTAINS. THE WINDS WILL BEGIN TO DIMINISH LATE THIS
EVENING AS THE WEATHER SYSTEM PASSES BY TO THE EAST.

EARLIER TODAY...A WIND GUST OF 72 MPH WAS REPORTED BY A WEATHER
SPOTTER AT THE WEST ENTRANCE TO JOSHUA TREE NATIONAL PARK. AND...AT
1 PM PST...WINDS WERE GUSTING TO 46 MPH AT EL CENTRO NAVAL AIR
STATION...WHILE IMPERIAL AIRPORT WAS REPORTING 39 MPH GUSTS.

MOTORISTS ON INTERSTATES 8 AND 10...AS WELL AS THOSE TRAVELING ON
NORTH-SOUTH ORIENTED HIGHWAYS...SHOULD BE ALERT TO VERY STRONG
WIND GUSTS...AS WELL AS PATCHY AREAS OF LOWERED VISIBILITIES IN
BLOWING DUST AND SAND.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. IN ADDITION...
STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED
VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR
BLOWING SAND. USE EXTRA CAUTION

$$

AZZ020-021-025-026-CAZ031-040400-
/O.CON.KPSR.WI.Y.0007.000000T0000Z-080204T0400Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA...
FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...BLYTHE
248 PM MST SUN FEB 3 2008 /148 PM PST SUN FEB 3 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST /8 PM PST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST /8 PM PST/ THIS
EVENING. 

GUSTY WEST AND SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING HOURS
AS A STRONG COLD FRONT PASSES BY THE AREA. WIND GUSTS TO BETWEEN 40
AND 50 MPH ARE POSSIBLE BEFORE DIMINISHING LATE THIS EVENING. THESE
WINDS COULD ALSO CAUSE BRIEFLY LOWERED VISIBILITIES IN BLOWING DUST
AND SAND. 

AT 12 PM PST...WINDS GUSTED TO 40 MPH AT BLYTHE AIRPORT...WHILE
BETWEEN 12 AND 1 PM PST 37 MPH GUSTS WERE REGISTERED AT THE RICE 
VALLEY REMOTE AUTOMATED WEATHER STATION.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

ESTLE
000 
WWUS75 KPSR 040359
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
859 PM MST SUN FEB 3 2008

CAZ030-032-033-040500-
/O.EXP.KPSR.HW.W.0001.000000T0000Z-080204T0400Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
759 PM PST SUN FEB 3 2008

...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING. 

WINDS HAVE SUBSIDED BELOW WARNING CRITERIA AND THE WIND WARNING WILL
BE ALLOWED TO EXPIRE AT 8 PM PST. ALTHOUGH CONDITIONS HAVE IMPROVED
CONSIDERABLY ACROSS THE AREA...WIND GUSTS TO 35 MPH WILL STILL BE
POSSIBLE THROUGH MIDNIGHT.

$$

AZZ020-021-025-026-CAZ031-040500-
/O.EXP.KPSR.WI.Y.0007.000000T0000Z-080204T0400Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA...
FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...BLYTHE
859 PM MST SUN FEB 3 2008 /759 PM PST SUN FEB 3 2008/

...WIND ADVISORY WILL EXPIRE AT 9 PM MST /8 PM PST/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MST /8 PM PST/ THIS
EVENING. 

WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA AND THE WIND ADVISORY WILL
BE ALLOWED TO EXPIRE AT 8 PM PST. ALTHOUGH CONDITIONS HAVE IMPROVED
CONSIDERABLY ACROSS THE AREA...WIND GUSTS TO 35 MPH WILL STILL BE
POSSIBLE THROUGH MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 2, 9:35 AM PST, 3 hours 54 minutes earlier.

Area forecast discussion, Feb 2, 9:35 AM PST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1035 AM MST SAT FEB 02 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
MOSTLY CLEAR SKIES ARE EXPECTED TODAY...FOLLOWED BY INCREASING
CLOUDS TONIGHT AS ANOTHER COLD WET PACIFIC STORM MOVES INTO THE
REGION SUNDAY. A CHANCE OF SHOWERS IS EXPECTED OVER SOUTHEAST
CALIFORNIA AND SOUTHWEST ARIZONA SUNDAY...WITH THE CHANCE OF SHOWERS
SPREADING INTO SOUTH CENTRAL ARIZONA...SUNDAY AFTERNOON THROUGH
SUNDAY NIGHT. MOST OF THE RAIN HOWEVER WILL FALL OVER SOUTH
CENTRAL ARIZONA...INCLUDING THE GREATER PHOENIX AREA...BY SUNDAY
EVENING...WITH THE POSSIBILITY OF THUNDERSTORMS. SNOW LEVELS IN
SOUTH CENTRAL ARIZONA WILL QUICKLY FALL LATE SUNDAY NIGHT TO NEAR
4000 FEET BY MORNING MORNING. MOSTLY CLEAR AND COLD WEATHER IS
FORECAST TUESDAY AND WEDNESDAY...WITH HIGH PRESSURE AND A WARMING
TREND RETURNING BY THE END OF NEXT WEEK.

&&

.SHORT TERM...
TODAY THROUGH MONDAY...
INTERESTING WX ON TAP SUNDAY THRU MONDAY AS STRONG UPPER TROF
EXPECTED TO PASS THRU THE REGION. THIS SYSTEM...AS SEEN ON WV LOOPS
IS STILL WELL OFF THE PACNW COAST...BUT IT WILL BE RACING OUR WAY ON
THE HEELS OF A NEARLY 180KT 250MB JET OVER THE NEXT 24 TO 36 HRS.
MOISTURE WITH THIS SYSTEM WILL BE MOSTLY LIMITED TO WHAT COMES IN
WITH THE SYSTEM ITSELF...AS SUBTROPICS WILL PLAY A MINIMAL PART.
HOWEVER...WITH IMPRESSIVE DYNAMICS COMING INTO PLAY WE SHOULD STILL
SEE A NICE LITTLE PRECIP EVENT. MAIN TIME FRAME PER 12Z MODEL RUNS
FOR THE GREATEST PRECIP WILL BE BETWEEN 00Z AND 12Z ON MONDAY...WITH
THE LARGEST QPFS/HIGHEST POPS STILL EXPECTED OVER SCNTRL AZ HIGHER
TERRAIN...WITH AMOUNTS UPWARDS OF AN INCH OR SO. SNOW LEVELS WILL
NOT LOWER UNTIL AFTER THE EVENT IS WELL UNDERWAY...BUT STILL COULD
GET DOWN TO NEAR 4000 FEET OR LOWER BY MONDAY MORNING...WITH SEVERAL
INCHES OF SNOW POSSIBLE ABOVE THIS LEVEL. AS A RESULT...WE ARE
CONSIDERING A SNOW ADVISORY FOR LATTER PART OF SUNDAY NIGHT IN
AFTERNOON PACKAGE. OTHER FACTOR TO CONSIDER IS THE WIND OUT IN WRN
CWA ON SUNDAY. IMPRESSIVE LOW LEVEL WINDS BEING FORECAST BY THE
MODELS...WITH GFS 925MB SPEEDS OF NEAR 35KT OUT THERE BY SUNDAY
AFTERNOON...AND 850MB SPEEDS OF OVER 60KTS. MOS ALSO CONCURS...WITH
SUSTAINED SPEEDS OF OVER 30KTS AT BOTH KBLH AND KIPL. WILL LIKELY BE
HOISTING A WIND ADVISORY IN THE AFTERNOON PACKAGE AS A RESULT.

ALL IN ALL...CURRENT FORECASTS HAVE A GOOD HANDLE ON THIS UPCOMING
EVENT WITH NO ADJUSTMENTS NEEDED AT THIS TIME.

PREVIOUS DISCUSSION...
MODELS CONTINUE TO BE VERY CONSISTENT WITH FORECASTING A COLD WET
STORM ACROSS THE FORECAST AREA (SOUTHEAST CA TO SOUTH CENTRAL AZ)
SUNDAY AFTERNOON THROUGH MONDAY MORNING. THE ONLY MINOR CHANGE IN
MODEL GUIDANCE FROM 24 HOURS AGO IS THE INCREASED AMOUNT OF LOW
LEVEL MOISTURE ALONG THE FRONTAL ZONE IN SOUTH CENTRAL AZ...
INCLUDING THE GREATER PHOENIX AREA...SUNDAY EVENING.  ALSO...
ANOTHER MINOR CHANGE IS...A TAD MORE UPPER LEVEL DYNAMICS SUNDAY
EVENING IN SOUTH CENTRAL AZ VALIDATING THE POSSIBILITY OF
THUNDERSTORMS.

DUE TO THE RAIN SHADOW EFFECTS OVER SOUTHEAST CA...MOST OF THE RAIN
WILL OCCUR OVER SOUTH CENTRAL AZ. FORECAST PRECIP AMOUNTS NOTED IN
EARLIER DISCUSSIONS WILL NOT CHANGE MUCH FOR SOUTH CENTRAL AZ SUNDAY
NIGHT...I.E....

  0.25 TO 0.40 INCHES AT SKY HARBOR AIRPORT
  0.50 TO 0.70 INCHES NEAR DEER VALLEY AND NORTH SCOTTSDALE
  1 INCH OF RAIN OVER THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX

OF COURSE THUNDERSTORMS MAY PRODUCE LOCALLY HIGHER AMOUNTS.

SNOW LEVELS WILL REMAIN FAIRLY HIGH SUNDAY EVENING...NEAR 6000
FEET...FALLING TO AROUND 4000 FEET BY MONDAY MORNING.  DUE TO THE
FAST MOVING NATURE OF THIS STORM...DRIER AIR BEHIND THE FRONT MAY
LIMIT SNOW AMOUNTS OVER SOUTHERN GILA COUNTY TO JUST AN INCH OR TWO
ABOVE 4000 FEET MONDAY MORNING AND AFTERNOON.  WE WILL CONTINUE TO
MONITOR THE SITUATION IN THE EVENT A SNOW ADVISORY IS NEEDED FOR
SOUTHERN GILA COUNTY ON MONDAY.

THE OTHER NOTABLE STORM IMPACT WILL BE WIND OVER SOUTHEAST CA AND
THE COLORADO RIVER VALLEY LATE SUNDAY AFTERNOON AND EVENING. GUSTS
TO 45 MPH ARE POSSIBLE JUST BEHIND THE COLD FRONT.

OTHERWISE...CLEARING SKIES ARE EXPECTED OVER MOST OF THE FORECAST
AREA BY MONDAY AFTERNOON...EXCEPT IN SOUTHERN GILA COUNTY WHERE
MOUNTAIN INSTABILITY SNOW SHOWERS ABOVE 3500 FEET ARE FORECAST.

&&

.LONG TERM...
MONDAY NIGHT THROUGH FRIDAY...
STORM SYSTEM WILL BE PULLING AWAY FROM THE FORECAST AREA MONDAY
EVENING WITH PRECIPITATION ENDING.  HOWEVER A MUCH COLDER AND DRIER
AIRMASS WILL RESULT IN MORNING TEMPERATURES AT SKY HARBOR AIRPORT
APPROACHING 37 DEGREES TUESDAY AND WEDNESDAY...ALONG WITH FREEZING
TEMPERATURES IN THE SUBURBS. A 37 DEGREE TEMPERATURE AT SKY HARBOR
AIRPORT QUALIFIES FOR A GENERAL FREEZE WARNING FOR THE LOWER DESERTS.

OTHERWISE...THE GFS/ECMWF/DGEX MODELS ARE ALL IN GOOD AGREEMENT THAT
A HIGH PRESSURE RIDGE WILL SLOWLY BUILD OVER THE REGION TUESDAY AND
BEYOND FOR MOSTLY CLEAR SKIES...WITH A SLOW WARMING TREND.

&&

.AVIATION...
FEBRUARY 02 1640 UTC (FEBRUARY 02 0940 MST)

AMENDED KPHX TAF FOR WINDS THIS AFTERNOON. BASED ON PHX AREA SURFACE
OBSERVATIONS...ACARS SOUNDING AT 1530Z...AND MODEL DATA...WINDS AT
KPHX HAVE WEAKENED FOR THE MORNING. WINDS SHOULD REMAIN LIGHT
THROUGH THE NEXT SEVERAL HOURS...UNTIL ABOUT 3PM...WHEN WESTERLY
WINDS WILL DEVELOP. WILL LIKELY SEE SOME S/SW WINDS BETWEEN NOW AND
THEN AS WINDS TURN AROUND. NORTHEAST WINDS SHOULD ALSO BE SETTLING
DOWN OVER THE NEXT FEW HOURS AT KSDL/KDVT...THEN BRIEF
WEST/SOUTHWEST WINDS DURING THE LATE AFTERNOON HOURS. MID/HIGH LEVEL
CLOUDS WILL BEGIN INCREASING LATE IN THE AFTERNOON AT ALL SITES.

GENERALLY LIGHT WINDS AT KIPL/KYUM/KBLH THIS AFTERNOON...THOUGH
WESTERLY WINDS WILL PICK-UP LATE THIS AFTERNOON AT KIPL.

SUNDAY...STILL EXPECTING A RATHER MOIST AND STRONG WEATHER SYSTEM TO
MOVE THROUGH SOUTHEAST CALIFORNIA AND ARIZONA SUNDAY. PRIMARY
CONCERN FOR KPHX/KIWA (AND SATELLITE AIRPORTS SUCH AS KSDL AND KDVT)
WILL BE SHOWERS WITH EMBEDDED THUNDERSTORMS AFTER 00 UTC. CEILINGS
WILL BE AT OR BELOW 5000 FT THROUGHOUT MUCH OF THE AFTERNOON AND
INTO THE EVENING...WITH CEILINGS AND VISIBILITY LOWERING TO MVFR
WITH ANY PASSING SHOWERS.

OUT WEST...THE PRIMARY WEATHER CONCERN WILL BE WINDS...WITH STRONG
AND GUSTY SOUTHWEST WINDS EXPECTED AT KIPL/KBLH/KYUM. THERE IS ALSO
A SLIGHT CHANCE FOR SHOWERS OUT WEST...WITH LITTLE TO NO CHANCE FOR
THUNDER.

&&

.FIRE WEATHER...
FEBRUARY 02 0650 UTC (FEBRUARY 02 1350 MST)

MONDAY AND TUESDAY...DRIER AIR WILL FILTER INTO THE REGION FROM THE
NORTH...FOR GUSTY WIND AND POSSIBLE HAZARDOUS FIRE WEATHER
CONDITIONS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SHORT TERM...ESTLE/VASQUEZ
LONG TERM...VASQUEZ/INIGUEZ
AVIATION...INIGUEZ
FIRE WEATHER...WANEK
Hazardous weather outlook, Feb 2, 4:50 AM PST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
550 AM MST SAT FEB 2 2008

AZZ024-031300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
558 AM MST SAT FEB 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY AND MONDAY...
A STRONG...COLD...AND WET STORM IS EXPECTED TO MOVE INTO THE AREA
LATE SUNDAY AFTERNOON AND CONTINUE INTO EARLY MONDAY. RAIN...
POSSIBLY HEAVY AT TIMES WILL DEVELOP EARLY SUNDAY EVENING...ALONG
WITH A FEW THUNDERSTORMS.  SNOW LEVELS WILL FALL FROM NEAR 6000 FEET
SUNDAY EVENING TO AROUND 4000 FEET MONDAY MORNING. A FEW INCHES OF
SNOW ABOVE 4000 FEET ARE POSSIBLE BETWEEN MIDNIGHT LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON.

TUESDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

AZZ022-023-027-028-031300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
550 AM MST SAT FEB 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY AND MONDAY...
A STRONG...COLD...AND WET STORM IS EXPECTED TO MOVE INTO THE AREA
LATE SUNDAY AFTERNOON AND CONTINUE THROUGH MONDAY MORNING. RAIN...
POSSIBLY HEAVY AT TIMES WILL DEVELOP EARLY SUNDAY EVENING. A FEW
THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY NIGHT. SOME LOCALIZED WASH
FLOODING IS POSSIBLE...ESPECIALLY THOSE WASHES DRAINING OUT OF THE
MOUNTAINS NORTH OF NEW RIVER...CAVE CREEK...CAREFREE...AND FOUNTAIN
HILLS.

SNOW LEVELS WILL FALL FROM NEAR 6000 FEET SUNDAY EVENING TO AROUND
4000 FEET MONDAY MORNING. A FEW INCHES OF SNOW ABOVE 4000 FEET ARE
POSSIBLE BETWEEN LATE SUNDAY NIGHT AND MONDAY AFTERNOON OVER THE
MOUNTAINS EAST OF PHOENIX...GENERALLY FROM THE SUPERSTITION
MOUNTAINS NORTH AND EAST.

TUESDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

HV

Nearby

Wind Advisories in California, 2008Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.